Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 70, NWS State College, PA

June 22, 2008Blair County, Cambria County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 22, 2008, 11:42 PM EDT for Blair County, Cambria County, Pennsylvania. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 11:42 PM EDT (03:42 UTC)
Expired
Jun 23, 2008, 12:30 AM EDT
In force
48 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Blair County, PA, Cambria County, PA

The radar

The State College radar (KCCX), 84 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 11:45 PM EDTHAIL 1Nanty-Glo, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 230342
SVRCTP
PAC013-021-230430-
/O.NEW.KCTP.SV.W.0070.080623T0342Z-080623T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1230 AM EDT

* AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VINCO...OR NEAR NANTY-GLO...AND MOVING NORTHEAST AT 36 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELSANO AND PORTAGE AROUND 1150 PM EDT...
  EBENSBURG AND LILLY AROUND 1155 PM EDT...
  LORETTO AND CARROLLTOWN AROUND MIDNIGHT EDT...
  HASTINGS AND GALLITZIN AROUND 1205 AM EDT...
  PATTON AROUND 1210 AM EDT...
  PRINCE GALLITZIN STATE PARK AROUND 1215 AM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA 
INTERSTATE...I-99 BETWEEN MILE MARKERS 47 AND 54. THIS WILL ALSO 
IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN EXPRESSWAY...ROUTE 
22...ROUTE 219...ROUTE 422...STATE ROAD 56...STATE ROAD 350.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4055 7890 4073 7870 4074 7813 4024 7889
      4027 7890 4028 7894 4039 7900
TIME...MOT...LOC 0342Z 234DEG 31KT 4046 7885

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WWUS51 KCTP 230418
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1218 AM EDT MON JUN 23 2008

PAC013-021-230430-
/O.CON.KCTP.SV.W.0070.000000T0000Z-080623T0430Z/
BLAIR PA-CAMBRIA PA-
1218 AM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHEASTERN CAMBRIA AND NORTHERN BLAIR COUNTIES...

AT 1216 AM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PRINCE GALLITZIN STATE PARK...OR 12 
MILES NORTHWEST OF ALTOONA...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLANDBURG AND TIPTON AROUND 1230 AM EDT...

HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED IN NANTY-GLO FROM THIS 
STORM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4073 7870 4073 7837 4074 7821 4073 7814
      4050 7852 4066 7877
TIME...MOT...LOC 0418Z 233DEG 30KT 4064 7853

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:05 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 22, 9:05 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
905 PM EDT SUN JUN 22 2008

.SYNOPSIS...
AN UPPER LOW OVER THE OHIO VALLEY WILL KEEP THE CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST FOR THE NEXT COUPLE OF DAYS.
SLIGHTLY COOLER-THAN-NORMAL CONDITIONS WILL PERSIST FOR THE FIRST
HALF OF THE WEEK. LATER IN THE WEEK...THE TEMPERATURES SHOULD
REBOUND TO FAIRLY NORMAL LATE-JUNE LEVELS. WEDNESDAY STILL LOOKS
DRY...BUT A FEW SHOWERS MAY STILL POP UP ON TUESDAY
AFTERNOON...AND RETURN BY THURSDAY EVENING.

&&

.NEAR TERM /UNTIL 5 AM MONDAY MORNING/...
UPDATED ZONES TO CLEAR SEVERE THUNDERSTORM WATCH 596.

LEFT POPS HIGH...GIVEN QUITE A FEW SHOWERS AND STORMS
TO THE SE AND ALSO TO THE WEST. MORE DEVELOPING OVERHEAD...
AS WE NOW HAVE LOST PUSH OF DRIER AIR TO THE WEST WITH
THE AFTERNOON HEATING. HAD SEVERAL LEFT MOVERS...CORE
AS HIGH AS 77 DBZ WITH HOOK LIKE FEATURES. THE LAST
STORM DID A LOT OF DAMAGE...WHILE THE FIRST ONE
PRODUCED LARGE HAIL. THIS STORM MAY HAVE DONE
MORE DAMAGE...BUT IT WAS LARGELY OVER PARKS AND
OTHER OPEN LAND. IT LOOKS LIKE STORMS TRIED TO
LIFT NE ALONG DEWPOINT GRADIENT.

THINGS SHOULD DIE DOWN LATE...BUT IT MAY TAKE A
FEW HOURS...AS DEWPOINTS COME UP SOME.

&&

.SHORT TERM /5 AM MONDAY MORNING THROUGH TUESDAY/...
WILL LIKELY SEE A RETURN OF FOG FORMATION IN THE PRE DAWN HOURS
AFTER THE INTENSITY AND COVERAGE OF OVERNIGHT CONVECTION DECREASES
SO HAVE ADDED INTO THE WX GRIDS. UPPER LOW WILL HAVE PUSHED
FURTHER EAST BY MONDAY MORNING WITH ANOTHER DAY OF MAINLY
DIURNALLY DRIVEN CONVECTION EXPECTED. SHEAR WILL BE EVEN GREATER
ON MONDAY AFTERNOON WITH THE UPPER TROF AXIS PUSHING INTO WESTERN
PA...SO AGAIN WILL HAVE TO WATCH OUT FOR THE THREAT OF SEVERE
WEATHER AS COLD POOL ALOFT WILL BE RIGHT OVERHEAD.

HAIL WILL BECOME A BIT MORE PROBABLE MON AS THE TEMPS DROP
ALOFT...AND THE WINDS ALOFT WILL BE JUST AS STRONG OR EVEN A BIT
FASTER THAN TODAY. MAX TEMPS SHOULD BE CLOSE TO NORMAL IN THE
SOUTH...BUT 5-6 DEGS COOLER THAN NORMAL IN THE NORTH.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TROUGH FINALLY SLIDES EAST AND REGION SLIPS INTO W/NW FLOW FOR
MIDWEEK WITH SURFACE HIGH PRESSURE NOSING IN. THIS WILL BRING A
DRIER PERIOD FOR WED. BY THU A COOL FRONT PUSHES IN AND THE
WEAK BOUNDARY LINGERS FOR SEVERAL DAYS. THIS WILL BRING A
RETURN OF CHANCE POPS TO THE FORECAST FROM THU INTO THE WEEKEND.
BEST RAIN CHANCES APPEAR TO BE SAT INTO SUN AS ANOTHER UPPER LOW
LINGERS IN THE VICINITY. TEMPS WILL COOL A BIT FOR MIDWEEK BUT
WARM AGAIN GOING INTO NEXT WEEKEND.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
SHOWERS AND STORMS IN STORE FOR THE AREA THE NEXT FEW HOURS.

MVFR AND IFR CONDITIONS LIKELY LATE...AS SKIES CLEAR...AND
DEWPOINTS COME UP.

SHOULD BE VFR AGAIN BY 14Z ON MONDAY. STILL A CHC OF SHOWERS
AND STORMS BY MONDAY AFT.

A SERIES OF WEAK SFC LOW PRESSURES WILL SWING ARND UPPER LVL LOW
TODAY THRU TUE BEFORE LIFTING NE TUE/WED. REDUCED CIGS/VSBYS WILL
LINGER THRU TUE...ALTHOUGH BREAKS EACH DAY MAY BE EXPECTED. NW
FLOW RESUMES LATE TUE WITH A WEAK AREA OF HIGH PRESSURE BUILDING
IN FOR TUE FROM THE WEST. SFC HIGH PRESSURE WILL HELP TO USHER IN
A DRIER AIRMASS AND VFR CONDS WILL RETURN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...MARTIN
SHORT TERM...DEVOIR/MARTIN
LONG TERM...RXR
AVIATION...DEVOIR/BEACHLER/MARTIN
Hazardous weather outlook, Jun 22, 8:39 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 PM EDT SUN JUN 22 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-231900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
839 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THE THREAT OF WIDESPREAD SEVERE WEATHER HAS ENDED...BUT
ISOLATED STRONG STORMS WILL STILL BE POSSIBLE ACROSS THE
REGION OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WHILE SEVERE STORMS ARE NOT EXPECTED ON MONDAY OR
TUESDAY...AN UPPER LEVEL TROUGH MOVING ACROSS THE REGION WILL
KEEP SCATTERED SHOWERS AND STORMS ACROSS THE REGION INTO TUESDAY
EVENING. SOME OF THESE STORMS COULD BE BE ON THE STRONG SIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

In the hours before

Local storm report, Jun 22, 8:20 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
820 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             THREE SPRINGS           40.20N 77.98W
06/22/2008  E1.00 INCH       HUNTINGDON         PA   PUBLIC

            QUARTER SIZE HAIL.

0505 PM     TSTM WND DMG     3 SE MCVEYTOWN          40.47N 77.70W
06/22/2008                   MIFFLIN            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0510 PM     TSTM WND DMG     2 E STRODES MILLS       40.55N 77.62W
06/22/2008                   MIFFLIN            PA   EMERGENCY MNGR

            NUMEROUS TREES...WIRES AND UTILITY POLES DOWN BETWEEN
            STRODES MILLS AND GRANVILLE...AND ALONG ROUTE 103. MOST
            EXTENSIVE DAMAGE IN THE GRANVILLE AREA. TIME OF DAMAGE
            RANGES FROM 510 PM EDT TO 520 PM EDT.

0530 PM     HAIL             LEWISTOWN               40.60N 77.57W
06/22/2008  E1.00 INCH       MIFFLIN            PA   PUBLIC

            NUMEROUS REPORTS OF HAIL BETWEEN ONE QUARTER INCH AND ONE
            INCH IN SIZE IN LEWISTOWN.

0557 PM     HAIL             MCCLURE                 40.71N 77.31W
06/22/2008  E1.00 INCH       SNYDER             PA   PUBLIC

            QUARTER SIZE HAIL.

0700 PM     HAIL             ENTRIKEN                40.34N 78.18W
06/22/2008  E1.00 INCH       HUNTINGDON         PA   PUBLIC

            QUARTER SIZE HAIL.

0755 PM     TSTM WND DMG     CENTRE HALL             40.84N 77.68W
06/22/2008                   CENTRE             PA   TRAINED SPOTTER

            TREES DOWN ON ROUTE 45 NEAR THE INTERSECTION OF ROUTE
            144.

0755 PM     HAIL             CENTRE HALL             40.84N 77.68W
06/22/2008  M1.00 INCH       CENTRE             PA   TRAINED SPOTTER

            VARIOUS SIZE HAIL UP TO QUARTER SIZE COVERING THE GROUND.

&&

PAJ
Local storm report, Jun 22, 8:27 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
827 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             THREE SPRINGS           40.20N 77.98W
06/22/2008  E1.00 INCH       HUNTINGDON         PA   PUBLIC

            QUARTER SIZE HAIL.

0505 PM     TSTM WND DMG     3 SE MCVEYTOWN          40.47N 77.70W
06/22/2008                   MIFFLIN            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0510 PM     TSTM WND DMG     2 E STRODES MILLS       40.55N 77.62W
06/22/2008                   MIFFLIN            PA   EMERGENCY MNGR

            NUMEROUS TREES...WIRES AND UTILITY POLES DOWN BETWEEN
            STRODES MILLS AND GRANVILLE...AND ALONG ROUTE 103. MOST
            EXTENSIVE DAMAGE IN THE GRANVILLE AREA. TIME OF DAMAGE
            RANGES FROM 510 PM EDT TO 520 PM EDT.

0530 PM     HAIL             LEWISTOWN               40.60N 77.57W
06/22/2008  E1.00 INCH       MIFFLIN            PA   PUBLIC

            NUMEROUS REPORTS OF HAIL BETWEEN ONE QUARTER INCH AND ONE
            INCH IN SIZE IN LEWISTOWN.

0557 PM     HAIL             MCCLURE                 40.71N 77.31W
06/22/2008  E1.00 INCH       SNYDER             PA   PUBLIC

            QUARTER SIZE HAIL.

0700 PM     HAIL             ENTRIKEN                40.34N 78.18W
06/22/2008  E1.00 INCH       HUNTINGDON         PA   PUBLIC

            QUARTER SIZE HAIL.

0750 PM     TSTM WND DMG     1 E BOALSBURG           40.77N 77.77W
06/22/2008                   CENTRE             PA   TRAINED SPOTTER

            FIVE TO SIX TREES DOWN ON ROUTE 322 EAST OF THE ELKS
            CLUB.

0755 PM     HAIL             CENTRE HALL             40.84N 77.68W
06/22/2008  M1.00 INCH       CENTRE             PA   TRAINED SPOTTER

            VARIOUS SIZE HAIL UP TO QUARTER SIZE COVERING THE GROUND.

0755 PM     TSTM WND DMG     CENTRE HALL             40.84N 77.68W
06/22/2008                   CENTRE             PA   TRAINED SPOTTER

            TREES DOWN ON ROUTE 45 NEAR THE INTERSECTION OF ROUTE
            144.

&&

PAJ
Local storm report, Jun 22, 8:48 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             THREE SPRINGS           40.20N 77.98W
06/22/2008  E1.00 INCH       HUNTINGDON         PA   PUBLIC

            QUARTER SIZE HAIL.

0505 PM     TSTM WND DMG     3 SE MCVEYTOWN          40.47N 77.70W
06/22/2008                   MIFFLIN            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0510 PM     TSTM WND DMG     2 E STRODES MILLS       40.55N 77.62W
06/22/2008                   MIFFLIN            PA   EMERGENCY MNGR

            NUMEROUS TREES...WIRES AND UTILITY POLES DOWN BETWEEN
            STRODES MILLS AND GRANVILLE...AND ALONG ROUTE 103. MOST
            EXTENSIVE DAMAGE IN THE GRANVILLE AREA. TIME OF DAMAGE
            RANGES FROM 510 PM EDT TO 520 PM EDT.

0530 PM     HAIL             LEWISTOWN               40.60N 77.57W
06/22/2008  E1.00 INCH       MIFFLIN            PA   PUBLIC

            NUMEROUS REPORTS OF HAIL BETWEEN ONE QUARTER INCH AND ONE
            INCH IN SIZE IN LEWISTOWN.

0557 PM     HAIL             MCCLURE                 40.71N 77.31W
06/22/2008  E1.00 INCH       SNYDER             PA   PUBLIC

            QUARTER SIZE HAIL.

0700 PM     HAIL             ENTRIKEN                40.34N 78.18W
06/22/2008  E1.00 INCH       HUNTINGDON         PA   PUBLIC

            QUARTER SIZE HAIL.

0708 PM     TSTM WND DMG     HUNTINGDON              40.50N 78.01W
06/22/2008                   HUNTINGDON         PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

0712 PM     TSTM WND DMG     PETERSBURG              40.57N 78.05W
06/22/2008                   HUNTINGDON         PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

0737 PM     TSTM WND DMG     MCALEVYS FORT           40.64N 77.82W
06/22/2008                   HUNTINGDON         PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN.

0750 PM     TSTM WND DMG     1 E BOALSBURG           40.77N 77.77W
06/22/2008                   CENTRE             PA   TRAINED SPOTTER

            FIVE TO SIX TREES DOWN ON ROUTE 322 EAST OF THE ELKS
            CLUB.

0755 PM     TSTM WND DMG     CENTRE HALL             40.84N 77.68W
06/22/2008                   CENTRE             PA   TRAINED SPOTTER

            TREES DOWN ON ROUTE 45 NEAR THE INTERSECTION OF ROUTE
            144.

0755 PM     HAIL             CENTRE HALL             40.84N 77.68W
06/22/2008  M1.00 INCH       CENTRE             PA   TRAINED SPOTTER

            VARIOUS SIZE HAIL UP TO QUARTER SIZE COVERING THE GROUND.

&&

PAJ
Special weather statement, Jun 22, 8:59 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 PM EDT SUN JUN 22 2008

PAZ024-230130-
CAMBRIA-
859 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA COUNTY...

AT 858 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 6 MILES SOUTH OF NANTY-GLO...MOVING
NORTHEAST AT 24 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SUMMERHILL AROUND 905 PM...WILMORE AROUND 910
PM...PORTAGE AROUND 915 PM...EBENSBURG AROUND 920 PM...LILLY AROUND
925 PM AND LORETTO AROUND 930 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 422.

FORECASTER: JUNG
Special weather statement, Jun 22, 10:46 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1046 PM EDT SUN JUN 22 2008

PAZ057-059-230315-
DAUPHIN-LEBANON-
1046 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM WILL AFFECT LEBANON AND SOUTHEASTERN DAUPHIN
COUNTIES...

AT 1043 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM LOCATED 5 MILES NORTHEAST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR CORNWALL AROUND 1055 PM...CLEONA AROUND 1100
PM...SAND HILL AROUND 1105 PM AND FREDERICKSBURG AROUND 1110 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 256 AND 264...I-78 BETWEEN
MILE MARKERS 0 AND 8.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...ROUTE 422...STATE ROAD 501.

FORECASTER: JUNG
Special weather statement, Jun 22, 11:27 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1127 PM EDT SUN JUN 22 2008

PAZ024-230400-
CAMBRIA-
1127 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA COUNTY...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM LOCATED 5 MILES NORTHWEST OF
WESTMONT...MOVING NORTHEAST AT 33 MPH. WIND GUSTS TO 40 MPH AND
SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR EAST CONEMAUGH AROUND 1135 PM...VINTONDALE
AROUND 1140 PM...NANTY-GLO AROUND 1145 PM...BELSANO AROUND 1150 PM...
EBENSBURG AROUND 1155 PM AND CARROLLTOWN AROUND MIDNIGHT.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 422...AND STATE ROAD 56.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:53 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin52 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.